Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 85, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Nov 14, 2011, 1:38 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2011, 1:38 AM EST (06:38 UTC)
- Expired
- Nov 14, 2011, 10:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
360 WHUS73 KGRR 140638 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 138 AM EST MON NOV 14 2011 LMZ844>849-141445- /O.NEW.KGRR.SC.Y.0085.111114T0638Z-111114T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 138 AM EST MON NOV 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING WEST. * WAVES...3 TO 5 FEET EARLY THIS MORNING SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
1 follow-up statement
057 WHUS73 KGRR 140848 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 348 AM EST MON NOV 14 2011 LMZ844>849-141500- /O.CON.KGRR.SC.Y.0085.000000T0000Z-111114T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 348 AM EST MON NOV 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...SOUTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET THIS MORNING SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 12:22 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Nov 14, 12:22 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1222 PM EST MON NOV 14 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(400 AM EST SUN NOV 13 2011) A WEAK COLD FRONT CROSSING THE AREA LATE THIS AFTERNOON WILL STALL JUST SOUTH OF MICHIGAN TONIGHT AS A FRONTAL WAVE TRAVELS ALONG THE FRONT JUST SOUTH OF MICHIGAN DURING THE MID DAY HOURS OF MONDAY. THAT FRONTAL WAVE WILL BRING SOME LIGHT RAIN TO SOUTHEAST SECTIONS DURING THE DAY MONDAY. MUCH COLDER AIR WILL FOLLOW THE SECOND COLD FRONT TUESDAY AFTERNOON INTO WEDNESDAY. SNOW FLURRIES WILL FOLLOW THAT FRONTAL SYSTEM TUESDAY NIGHT INTO WEDNESDAY... MOSTLY WEST OF ROUTE 131. && .SHORT TERM...(730 PM EST SUN NOV 13 2011) (TONIGHT THROUGH TUESDAY NIGHT) UPDATED EVENING FCST TO REFLECT ISOLATED TSRA ALONG THE I-96 CORRIDOR EAST TO ESE OF KGRR RIGHT ON THE COLD FRONT. SEVERAL LIGHTNING STRIKES HAVE BEEN NOTED WITH THE ACTIVITY TO THE EAST OF KGRR ACROSS CENTRAL IONIA COUNTY INTO NW CLINTON COUNTY. THIS ACTIVITY MAY PERSIST FOR SEVERAL HRS BEFORE DIMINISHING/EXITING OUR FCST AREA LATE THIS EVENING. THE MAIN CHALLENGE FOR THIS FORECAST PACKAGE TO DO DECIDE THE PROBABILITY OF RAIN MONDAY WITH THE SURFACE FRONTAL WAVE PASSING SOUTH OF THE AREA DURING THE MIDDAY HOURS. A SECONDARY CHALLENGE IS THE QUESTION OF SNOW FLURRIES TUESDAY NIGHT AS THE COLDER AIR FINALLY ARRIVES. COMPARED TO LAST WEEK... THIS PROGRESSIVE SHORTWAVE PATTERN EXPECTED THIS WEEK IN THE UPPER AIR PATTERN WILL NOT ALLOW MUCH GULF MOISTURE TO GET FAR ENOUGH NORTH FAST ENOUGH TO BRING MUCH RAIN TO THE AREA. ON THE OTHER HAND... EVEN WHEN WE GET INTO THE NORTHWEST FLOW BEHIND THE NEXT MAJOR NORTHERN STREAM WAVE... THE NORTHWEST FLOW IS NOT DEEP ENOUGH OR PERSISTENT ENOUGH TO BRING DOWN THE TRULY COLD AIR NOR IS THERE ENOUGH SHORTWAVE ENERGY TO GIVE US MUCH SNOW. THE COLD FRONT CURRENTLY MOVING THROUGH THE CWA IS LARGELY MOISTURE STARVED AND THE DARTH OF LOW LEVEL MOISTURE IS MAKING IT HARD FOR ANY PRECIPITATION FALLING FROM THE MID LEVEL CLOUD DECK TO REACH THE GROUND. EVEN SO... THE FRONT WILL NOT BE TOTALLY THROUGH THE AREA UNTIL THIS EVENING AND THE LATEST RADAR LOOPS SHOW CONVECTION DEVELOPING OVER WESTERN LAKE MICHIGAN (330 PM). SO I WILL CONTINUE CHANCE POP INTO THIS EVENING UNTIL THE FRONT IS TOTALLY THROUGH (MIDNIGHT FOR JXN/LAN). THE NEXT SHORTWAVE SHOWS UP WELL ON THE WATER VAPOR LOOPS BUT IN THIS QUASI-ZONAL FLOW THAT WAVE WILL NOT AMPLY ENOUGH TO BRING MUCH RAIN TO THE AREA. THIS IS ONE OF THESE JET LIFT EVENTS (RIGHT ENTRANCE REGION/FGEN TYPE EVENTS ACTUALLY). CONDENSATION PRESSURE DEFICITS FALL TO NEAR ZERO MB BY 1 PM NEAR AND SOUTH OF INTERSTATE 96 MONDAY. STILL WE HAVE A PROBLEM WITH LOW LEVEL DRY AIR TO OVERCOME AND THE LIFT PERIOD IS RATHER SHORT SO EVEN WHEN THE LOW LEVELS TO GET MOISTURE FROM THE CLOUDS ABOVE MID LEVEL DRY AIR IS ALREADY MOVING SO. SO I DO HAVE LIKELY POP SOUTH AND EAST OF GRAND RAPIDS MONDAY WITH CHANCE POP NORTH OF THERE. WHATEVER HAPPENS MONDAY IT FOR THE MOST PART WILL BE UNDER A QUARTER INCH. AN UPSTREAM JET CORE DIVING INTO THE TROUGH OVER THE WESTERN MOUNTAINS WILL DIG THE TROUGH AND ALLOW SOME COLD AIR TO SLOWLY MOVE IN TUESDAY INTO TUESDAY NIGHT. PROBLEM HERE IS THE JET CORE IS NORTH OF SOUTHWEST LOWER MICHIGAN. HUGELY NOT CONDUCIVE TO LAKE EFFECT SNOW SHOWERS. THE LOW LEVEL WIND IS ANTICYCLONIC TOO. EVEN SO I CAN NOT RULE OUT THE RISK OF A FEW FLURRIES LATER TUESDAY NIGHT AS THE COLDER AIR MOVES IN. BY 8 AM WEDNESDAY THE 850 MB TEMPS FALL BELOW -8C (LAKE +10) SO THERE IS ENOUGH INSTABILITY. && .LONG TERM...(403 PM EST SUN NOV 13 2011) (WEDNESDAY THROUGH SUNDAY) WEDNESDAY AND THURSDAY WILL BE THE COLDEST DAYS OF THE PERIOD WITH HIGHS IN THE UPPER 30S TO AROUND 40. COLD AIR WILL BE RUSHING INTO THE CWA WEDNESDAY AS A COLD FRONT DEPARTS THE AREA. INSTABILITY OVER THE LAKE WILL BE HIGH AS H8 TEMPS NEAR -8C WILL CREATE DELTA T/S IN THE UPPER TEENS. RH PROFILES REVEAL MEAGER MOISTURE. HOWEVER MODELS TEND TO UNDERESTIMATE MOISTURE OVER THE LAKE AND THEY DO SHOW A PRETTY STRONG WAVE MOVING OVER THE LAKE. SO THE ADDED LIFT FROM THE WAVE MAY MAKE UP FOR SOME OF THE LIMITED MOISTURE. WE INCLUDED SCT SHSN WED/WED NIGHT BEFORE DIMINISHING TO FLURRIES THURSDAY. THE NEXT SYSTEM AFTER THAT WILL BE A NRN STREAM LOW THAT WILL PUSH A WARM FRONT NORTH TOWARD THE LAKES SATURDAY FOLLOWED BY A COLD FRONT SUNDAY. WE/LL INCLUDE THE MENTION OF RAIN THROUGH NEXT WEEKEND TO ACCOUNT FOR THAT. && .AVIATION...(1222 PM EST MON NOV 14 2011) VFR CONDITIONS WITH DIMINISHING WINDS EXPECTED OVERNIGHT INTO EARLY MONDAY NOW THAT COLD FRONT HAS SLIPPED THROUGH THE REGION. LOWERING CIGS EXPECTED MONDAY AFTER 15Z AND ESPECIALLY AFTER 18Z... MAINLY SOUTH AND EAST OF GRR. CONDITIONS SHOULD FALL INTO THE MVFR CATEGORY IN RAIN... WITH IFR LIKELY AT JXN CLOSER TO THE STALLED FRONT. THE RAIN EVENT IS RELATIVELY SHORT LIVED AND EXPECTED TO END ABRUPTLY AFTER 00Z TUES. && .MARINE...(509 PM EST SUN NOV 13 2011) ADDED ISOLD TSRA TO THE NRN NSH GRIDS LATE THIS AFTERNOON TO REFLECT ONGOING CONVECTIVE ACTIVITY. CLEARLY A MARGINAL EVENT BUT WE ARE GETTING SOME GUSTS INTO THE GALE RANGE SO I CONTINUED THE GALE WARNING UNTIL 1 AM. ONCE THE COLD FRONT CROSSES THE LAKE THE WINDS MAY YET INCREASE DUE TO BETTER VERTICAL MIXING (WHICH IS THE MAIN REASON I CONTINUED THE GALE WARNING). WINDS DO DECREASE MONDAY AS THE PRESSURE GRADIENT WEAKENS. && .HYDROLOGY...(403 PM EST SUN NOV 13 2011) ANY PRECIPITATION THIS WEEK WILL BE LIMITED AT BEST. THE HEAVIEST PRECIPITATION THIS ENTIRE WEEK WILL LIKELY BE NEAR JXN MONDAY MID DAY... MAYBE A QUARTER INCH. THAT IS NOT ENOUGH TO CAUSE ANY RIVER RISING ISSUES. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING FOR THE ENTIRE NEARSHORE THROUGH 06Z MON. && SYNOPSIS: WDM SHORT TERM: WDM 93 LAURENS LONG TERM: 93 AVIATION: MEADE MARINE: WDM 93 HYDROLOGY: WDM
Hazardous weather outlook, Nov 13, 10:52 PM EST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1052 PM EST SUN NOV 13 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-141100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1052 PM EST SUN NOV 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LAKE EFFECT SNOW SHOWERS WILL BE POSSIBLE ACROSS WESTERN LOWER MICHIGAN WEDNESDAY AND WEDNESDAY NIGHT. ANY ACCUMULATION WILL BE LIGHT AND MAINLY ON GRASSY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-141100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1052 PM EST SUN NOV 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SOUTH TO SOUTHWEST GALES TO 35 KNOTS WILL PERSIST INTO TONIGHT. WINDS ARE EXPECTED TO SUBSIDE TO 10 TO 20 KNOTS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONDITIONS WILL REMAIN HAZARDOUS TO SMALLER CRAFT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE 93 MEADE
In the hours before
Special weather statement, Nov 13, 8:01 PM EST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
801 PM EST SUN NOV 13 2011
MIZ052-058-059-065>067-140200-
BARRY-CLINTON-EATON-GRATIOT-INGHAM-IONIA-
801 PM EST SUN NOV 13 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 8 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ST. JOHNS TO
PORTLAND TO 5 MILES NORTH OF HASTINGS...MOVING SOUTHEAST AT 15 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS POTENTIALLY IMPACTED BY THESE STORMS INCLUDE...
SUNFIELD... OVID... MULLIKEN...
EAGLE... SLEEPY HOLLOW STATE PARK...
WACOUSTA... MORGAN... DEWITT...
VERMONTVILLE... GRAND LEDGE... NASHVILLE...
DOWLING... WAVERLY... BATH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4276 8416 4242 8500 4242 8532 4264 8555
4267 8555 4315 8437 4278 8436 4278 8415
TIME...MOT...LOC 0056Z 322DEG 12KT 4305 8436 4263 8539
MEADELocal storm report, Nov 13, 8:03 PM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
803 PM EST SUN NOV 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL ST. JOHNS 43.00N 84.56W
11/13/2011 E0.25 INCH CLINTON MI PUBLIC
&&
GEOLocal storm report, Nov 13, 8:06 PM EST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
806 PM EST SUN NOV 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND GST 3 S IONIA 42.94N 85.07W
11/13/2011 M41 MPH IONIA MI AWOS
RECORDED AT THE IONIA AWOS.
&&
GEOLocal storm report, Nov 13, 8:21 PM EST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
821 PM EST SUN NOV 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM NON-TSTM WND GST 5 NNW LANSING 42.80N 84.58W
11/13/2011 M52 MPH CLINTON MI ASOS
WIND REPORT MEASURED AT THE CAPITOL CITY AIRPORT.
&&
GEOSpecial weather statement, Nov 13, 8:42 PM EST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
842 PM EST SUN NOV 13 2011
MIZ058-059-064>067-071>074-140230-
ALLEGAN-BARRY-CALHOUN-CLINTON-EATON-INGHAM-IONIA-JACKSON-KALAMAZOO-
VAN BUREN-
842 PM EST SUN NOV 13 2011
...STRONG GUSTY WINDS MAY KNOCK DOWN POWER LINES AND TREE LIMBS...
AT 840 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST
OF LANSING TO 20 MILES NORTH OF KALAMAZOO...MOVING SLOWLY TO THE
SOUTH SOUTHEAST AT 10 MPH.
WINDS UP TO 55 MPH ARE POSSIBLE WITH... AND WELL AHEAD OF... THIS
LINE OF STORMS. PEA SIZE HAIL... HEAVY DOWNPOURS... AND OCCASIONAL
CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THE LINE OF STORMS.
WIND GUSTS OF 50 TO 55 MPH AND SCATTERED POWER OUTAGES HAVE BEEN
REPORTED IN LOCATIONS WELL AHEAD OF THIS LINE OF THUNDERSTORMS.
THROUGH MIDNIGHT AREAS SOUTH AND EAST OF A LINE FROM ST JOHNS TO
SOUTH HAVEN MAY EXPERIENCE DOWNED TREES AND POWER LINES WITH
SCATTERED POWER OUTAGES...EVEN IF THUNDER IS NOT OCCURRING.
LOCATIONS IMPACTED INCLUDE...
GRAND LEDGE... DELTON... VERMONTVILLE...
NASHVILLE... OTSEGO... BATH...
DOWLING... PLAINWELL... WAVERLY...
HICKORY CORNERS... LANSING... BANFIELD...
ALAMO... LACEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4207 8623 4224 8623 4224 8637 4232 8633
4256 8554 4297 8436 4278 8436 4278 8416
4276 8415 4207 8415 4207 8618
TIME...MOT...LOC 0140Z 007DEG 11KT 4291 8442 4251 8549
MEADEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 8:01 PM EST | Special Weather Statement | GRR | Barry, Clinton, Eaton | 59 min |
| Nov 13, 8:42 PM EST | Special Weather Statement | GRR | Barry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo and 1 more | 48 min |
| Nov 14, 3:25 PM EST | Small Craft Advisory | GRR | 4 days |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.